MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE

DEPUY IRELAND - 9616671 ROD FOR REAMING GUIDE HOLDER; ORTHOPEDIC INSTRUMENT HANDLE
Catalog Number 230774002
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip is damaged, so you cannot longer screw the device into the reaming guides.No impact on the surgery nor on the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : it was reported that defective device: the tip is oblique so you cannot longer screw the device into the reaming guides.No impact on the surgery nor on the patient the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the rod for reaming guide holder was found bent and with signs of worn from the tip.No other issues were found.The observed condition can be attributed to a combination of unintended usage of excessive forces applied on the device and prying back and forward the instrument during use.Regarding the worn condition, is consistent as an end of life indicator for the device.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the rod for reaming guide holder would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error and end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ROD FOR REAMING GUIDE HOLDER
Common Device Name
ORTHOPEDIC INSTRUMENT HANDLE
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17986817
Report Number1818910-2023-21559
Device Sequence Number7480980
Product Code PHX
UDI-Device Identifier10603295116134
UDI-Public10603295116134
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774002
Device Lot Number5218554
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/22/2023
01/12/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/28/2023
01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown